Alert archive / Wyoming / High Wind Watches in 2021
High Wind Watch 31, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Nov 12, 2021, 2:10 AM MST for 4 counties in Wyoming. It took effect at Nov 13, 2021, 6:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 12, 2021, 2:10 AM MST (09:10 UTC)
- In effect from
- Nov 13, 2021, 6:00 AM MST
- Expired
- Nov 12, 2021, 1:29 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.2 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1753 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
522 WWUS75 KCYS 120910 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 210 AM MST Fri Nov 12 2021 WYZ110-130000- /O.NEW.KCYS.HW.A.0031.211113T1300Z-211114T0000Z/ /O.NEW.KCYS.HW.A.0032.211114T1300Z-211115T1900Z/ /O.CON.KCYS.HW.W.0041.000000T0000Z-211112T2100Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 210 AM MST Fri Nov 12 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * WHAT...For the High Wind Warning, west winds 35 to 45 mph with gusts up to 65 mph. For the first High Wind Watch, west winds 35 to 45 mph with gusts up to 65 mph possible. For the second High Wind Watch, west winds 40 to 50 mph with gusts up to 75 mph possible. * WHERE...North Snowy Range Foothills. * WHEN...For the High Wind Warning, until 2 PM MST this afternoon. For the first High Wind Watch, from Saturday morning through Saturday afternoon. For the second High Wind Watch, from Sunday morning through Monday morning. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. There will be a high risk for vehicle blow overs, particularly along north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-116-130000- /O.NEW.KCYS.HW.A.0031.211113T1300Z-211114T0000Z/ /O.NEW.KCYS.HW.A.0032.211114T1300Z-211115T1900Z/ Central Laramie Range and Southwest Platte County- South Laramie Range- Including the cities of Bordeaux, Buford, Pumpkin Vine, and Vedauwoo 210 AM MST Fri Nov 12 2021 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * WHAT...For the first High Wind Watch, west winds 35 to 45 mph with gusts up to 65 mph possible. For the second High Wind Watch, west winds 35 to 45 mph with gusts up to 70 mph possible. * WHERE...Central Laramie Range and Southwest Platte County and South Laramie Range. * WHEN...For the first High Wind Watch, from Saturday morning through Saturday afternoon. For the second High Wind Watch, from Sunday morning through Monday morning. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. There will be a high risk for vehicle blow overs, particularly along north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means a hazardous high wind event is possible. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
1 follow-up statement
582 WWUS75 KCYS 122029 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 129 PM MST Fri Nov 12 2021 WYZ110-131200- /O.CAN.KCYS.HW.A.0031.211113T1300Z-211114T0000Z/ /O.EXT.KCYS.HW.W.0041.000000T0000Z-211114T0300Z/ /O.EXT.KCYS.HW.A.0032.211114T0300Z-211116T0000Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 129 PM MST Fri Nov 12 2021 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MST SATURDAY... ...HIGH WIND WATCH NOW IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY AFTERNOON... * WHAT...West to southwest winds 40 to 50 MPH with gusts up to 75 MPH possible. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80 between Laramie and Rawlins. * WHEN...A prolonged period of high winds will persist through at least Monday afternoon. The main time frames for the strongest wind speeds include late tonight through Saturday afternoon, as well as Sunday morning through Monday afternoon. High winds may continue beyond that time. * IMPACTS...Mainly to transportation. Strong cross winds will be extremely dangerous to light weight and high profile vehicles, including campers and tractor trailers. There will be an extreme risk for vehicle blow overs in these areas, especially between mile markers 240 and 290 along Interstate 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-116-131200- /O.UPG.KCYS.HW.A.0031.211113T1300Z-211114T0000Z/ /O.NEW.KCYS.HW.W.0042.211113T0800Z-211114T0300Z/ /O.EXT.KCYS.HW.A.0032.211114T1500Z-211116T0000Z/ Central Laramie Range and Southwest Platte County- South Laramie Range- Including the cities of Bordeaux, Buford, Pumpkin Vine, and Vedauwoo 129 PM MST Fri Nov 12 2021 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 8 PM MST SATURDAY... ...HIGH WIND WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON... * WHAT...West winds 35 to 45 MPH with gusts up to 65 MPH possible. * WHERE...Bordeaux along Interstate 25 between Chugwater and Wheatland, South Laramie Range and adjacent foothills including Interstate 80 between Laramie and Cheyenne. * WHEN...Multiple periods of high winds will occur through at least Monday afternoon. The main time frames for the strongest winds include late tonight through Saturday afternoon, as well as Sunday morning through Monday afternoon. High winds may continue beyond that time. * IMPACTS...Mainly to transportation. Strong cross winds will be extremely dangerous to light weight and high profile vehicles, including campers and tractor trailers. There will be an extreme risk for vehicle blow overs, particularly along Interstate 25 between mile markers 40 and 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ117-131200- /O.NEW.KCYS.HW.W.0042.211113T0800Z-211114T0300Z/ /O.EXB.KCYS.HW.A.0032.211114T1500Z-211116T0000Z/ South Laramie Range Foothills- Including the cities of Whitaker, Federal, and Horse Creek 129 PM MST Fri Nov 12 2021 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 8 PM MST SATURDAY... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON... * WHAT...West winds 35 to 45 MPH with gusts up to 65 MPH possible. * WHERE...Bordeaux along Interstate 25 between Chugwater and Wheatland, South Laramie Range and adjacent foothills including Interstate 80 between Laramie and Cheyenne. * WHEN...Multiple periods of high winds will occur through at least Monday afternoon. The main time frames for the strongest winds include late tonight through Saturday afternoon, as well as Sunday morning through Monday afternoon. High winds may continue beyond that time. * IMPACTS...Mainly to transportation. Strong cross winds will be extremely dangerous to light weight and high profile vehicles, including campers and tractor trailers. There will be an extreme risk for vehicle blow overs, particularly along Interstate 25 between mile markers 40 and 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ107-115-118-131200- /O.NEW.KCYS.HW.A.0033.211113T1500Z-211114T0300Z/ East Platte County-Laramie Valley-Central Laramie County- Including the cities of Wheatland, Guernsey, Laramie, Bosler, and Cheyenne 129 PM MST Fri Nov 12 2021 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...West to northwest winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...Laramie Valley, Eastern Platte County, and Central Laramie County including the cities of Laramie, Glendo, Wheatland, Chugwater. This includes Interstate 25 from the Colorado State Line to Glendo. * WHEN...8 AM MST until 8 PM MST Saturday. Strong winds will be possible again during a similar time frame on Sunday. * IMPACTS...Mainly to transportation. Strong cross winds will be extremely dangerous to light weight and high profile vehicles, including campers and tractor trailers. There will be an extreme risk for vehicle blow overs, especially along Interstate 25 in southeast Wyoming. Remember to secure loose objects such as holiday decorations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ CLH
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Nov 11, 10:25 PM MST, 3 hours 45 minutes earlier.
Area forecast discussion, Nov 11, 10:25 PM MST, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1025 PM MST Thu Nov 11 2021 .UPDATE... Issued at 732 PM MST Thu Nov 11 2021 Updated tonight's forecast to cancel portions of the High Wind Warning and extend the Arlington/Elk Mountain zone through early Friday afternoon. Winds have subsided across the I-80 corridor from Laramie to Cheyenne with gusts below 35 MPH and a general shift in the winds into the north or northeast across the high plains. Kept the High Wind Warning going for Dawes and Box Butte County since models continue to show increasing subsidence over the next hour or two near the Pine Ridge. All models show the winds around Arlington/Elk Mountain remaining at least elevated through most of the night and Friday morning. && .SHORT TERM...(Tonight - Friday Night) Issued at 216 PM MST Thu Nov 11 2021 High winds are likely to remain the primary concern across much of southeast Wyo & the western Neb Panhandle through the remainder of the work week given strong northwesterly flow aloft likely staying intact through at least early Saturday courtesy of rather deep and nearly stationary upper-level low over the western Great Lakes. 60 to 70 MPH wind gusts have been common in the Arlington and Elk Mtn areas today given 700 mb CAG-CPR gradients around 60 meters, along with excellent subsidence in the RFQ of an impressive 140 knot H25 jet. Winds may relax somewhat around Arlington this evening & over night as near-surface gradients diminish, but with the 700 mb CAG- CPR gradient remaining above 45-50 meters, along with the presence of at least a weak mountain top inversion should help promote wind gusts to 50+ MPH through the night. It is quite possible that High Wind Warnings may need to be extended further for ARL as gusts may not die down enough to allow the warning to expire as scheduled at 06z tonight. In-house probabilistic guidance still suggests strong likelihood of gusts 45-55 MPH through the night w/ some chance for a few gusts to 60 MPH. Elsewhere along the I-80 corridor, a fairly marginal event has taken shape this afternoon with the help of low level mixing courtesy of late morning sunshine prior to wave cloud development. Occasional wind gusts of 58-60 MPH have been observed from the Laramie Airport eastward over the I-80 Summit in addition to the south Laramie Range foothills. The peak gust at KCYS so far has been 49 knots (56 MPH) and could still reach 60 MPH within the next few hours as lapse rates remain quite steep and subsidence is expected to strengthen a bit toward 00z along with 700-800 mb flow approaching 65 knots for a brief time. The latest KCYS VAD profile shows 50-55 knot flow just 2-3k feet AGL, so it will not take much to get a few stronger gusts near the surface. Still looking at the burst of stronger 700-800 mb flow to spread across mainly northern portions of the Panhandle late this afternoon & early evening with some potential for mixing to yield a few gusts to 60 MPH from CDR- AIA. All warnings are set to expire at 11 PM MST tonight. In addition the winds, a few snow showers are expected across much of the area tonight as additional upper-level energy pivots across the CWA within broad cyclonic flow aloft. No accumulation expected for most, but a few inches of mountain snow appears likely w/ very favorable orographics. Higher-res guidance suggests a chance for 6 or more inches over the high peaks of the Snowys, but with most of the mountain zones in the 3-6 inch range have opted against Winter Wx Advisories for the time being. After a brief (relative) lull in winds for ARL late tonight into early tomorrow, gusts to 65-75 MPH will likely return by Friday afternoon as 850 mb CAG-CPR gradients ramp back up to near 70 meters by late Friday night. Bordeaux will also have a shot to hit High Wind criteria in the 06z-12z Saturday time frame if the surface trough can nudge far enough east. Do not have the confidence to issue any additional High Wind headlines at this time. .LONG TERM...(Saturday Night - Thursday) Issued at 216 PM MST Thu Nov 11 2021 The primary concern in the long term is the potential for high winds, especially in the CWA's wind prone areas. The best chance for high winds in the wind prone areas looks to be Saturday during the day. Tight pressure gradients, strong 750-700 MB winds and strong subsidence indicated by both the GFS and NAM point to the likelihood of high winds at the surface. Saturday evening, the wind focus shifts east into the Nebraska Panhandle. Tight gradients along with strong 850-800 MB winds could lead to a spike in wind speeds and gusts. However, this event looks short-lived for the Panhandle as winds start to relax shortly after midnight. After a small lull in winds Saturday night, the wind prone areas can expect more strong and gusty winds on Sunday as a shortwave brushes by the region. The same ingredients that went into Saturday's high winds will be present again Sunday. The strong 750-700 MB winds and strong subsidence look to stick around at least till mid-week so windy conditions are possible until then. Aside from wind, the long term looks relatively quiet at the moment. Saturday and Sunday should be dry aside from maybe a mountain snow shower. Monday into Tuesday, also looks dry thanks to an upper-level ridge that builds in. 700 MB temperatures are +6C to +8C over much of the CWA during this time. This translates to unseasonably warm daytime highs. Much of the CWA will see temperatures over 10 degrees above average for this time of year. Unfortunately, the warmth comes to an end on Wednesday after a cold front moves through sometime Tuesday night or early Wednesday morning. This is also when we see our next chance for precipitation. Both the GFS and ECMFW pose very different solutions for this system. GFS has ample moisture with widespread precipitation while the ECMFW has very little moisture and precipitation. Currently, the most confidence we have about this system is that it will bring colder temperatures to the region. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1014 PM MST Thu Nov 11 2021 VFR conditions across southeast Wyoming and the Nebraska panhandle. Some very light snow showers are moving across portions of far southeast Wyoming and the southern Nebraska panhandle, producing a few flakes and lowering the ceilings, but they will remain at VFR levels still. Gusty winds 30 to 40 knots are expected to continue through the day across southeast Wyoming and the Nebraska panhandle, weakening by tomorrow evening, especially across the Nebraska panhandle. Winds in southeast Wyoming may remain elevated through the whole TAF period. && .FIRE WEATHER... Issued at 315 AM MST Thu Nov 11 2021 Minimal fire weather concerns the rest of this week through the weekend. Strong winds are expected today across much of southeast Wyoming and the Nebraska Panhandle with gusts exceeding 45 MPH for most locations. Windy weather continues through the weekend with afternoon RHs remaining above 30 percent, especially after slightly drier conditions Today. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...High Wind Warning until 2 PM MST Friday for WYZ110. NE...High Wind Warning until 11 PM MST this evening for NEZ002-003. && UPDATE...TJT SHORT TERM...CLH LONG TERM...SF AVIATION...LK FIRE WEATHER...MB
Hazardous weather outlook, Nov 11, 3:43 AM MST, 22 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 343 AM MST Thu Nov 11 2021 WYZ101>109-111-113-115>119-121045- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- Southwest Carbon County-Upper North Platte River Basin- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 343 AM MST Thu Nov 11 2021 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Gusty winds 35 to 45 MPH possible this afternoon. Chance for light snow showers late this afternoon and tonight. Little to no accumulation expected. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Windy pattern for southeast Wyoming continues through Saturday into early next week. .Spotter information statement... Spotter activation will not be needed. WYZ110-121045- North Snowy Range Foothills- 343 AM MST Thu Nov 11 2021 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TODAY AND TONIGHT High Wind Warning remains in effect until 11 PM tonight with wind gusts to 65 MPH expected. Use caution if traveling along Interstate 80 between Laramie and Rawlins as strong cross winds are expected. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Windy pattern for southeast Wyoming continues through Saturday into early next week. .Spotter information statement... Spotter activation will not be needed. NEZ002-095-121045- Dawes County-Northern Sioux County- 343 AM MST Thu Nov 11 2021 This hazardous weather outlook is for portions of panhandle Nebraska. .DAY ONE...TODAY AND TONIGHT High Wind Warning is in effect from 11 AM today until 11 PM tonight with wind gusts to 60 MPH are possible, especially along the Pine Ridge. Use caution if traveling along east-west oriented roadways as strong cross winds are expected. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. NEZ003-019>021-054-055-096-121045- Box Butte County-Scotts Bluff County-Banner County-Morrill County- Kimball County-Cheyenne County-Southern Sioux County- 343 AM MST Thu Nov 11 2021 This hazardous weather outlook is for portions of panhandle Nebraska. .DAY ONE...TODAY AND TONIGHT Strong northwest winds today with gusts 40 to 50 MPH. Use caution if traveling along east-west oriented roadways. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. WYZ112-114-121045- Sierra Madre Range-Snowy Range- 343 AM MST Thu Nov 11 2021 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TODAY AND TONIGHT Light snow this afternoon and evening. Accumulations above 9000 feet elevation around 2 to 5 inches. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 2:10 AM MST | High Wind Watch | CYS | Albany, Carbon, Laramie, Platte | 36 hr |
| Nov 12, 1:29 PM MST | High Wind Watch | CYS | Albany, Laramie, Platte | 11 hr |
| Nov 12, 1:29 PM MST | High Wind Warning | CYS | Albany, Laramie, Platte | 31 hr |
Nearby
High Wind Watches in Wyoming, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.